MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Model Number AGH146300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported prowater guide wire and its fragment were returned for investigation.The core of the returned prowater guide wire was found fractured at approximately 151mm distal to the proximal solder (set at 200mm from the tip for the purpose of fixing the outer coil onto the core), and the outer coil was found fractured at approximately 147mm from the proximal solder.Microscopic observation found that both of the fracture surfaces of the core and outer coil were oblique.Observation by scanning electron microscope (sem) of each fracture surface revealed that both of the core and outer coil were scraped off with a hard object like a file, leaving the striated patterns on their fracture surfaces.Observation of the prowater guide wire fragment found that the core and the outer coil were fractured at approximately 48mm from the tip, while the ball tip was attached at the very distal end of the wire fragment.Microscopic observation found that both of the fracture surfaces of the core and outer coil were found oblique as seen on the proximal side of the guide wire.Sem observation found that both of the core and outer coil were scraped off with a hard object like a file, leaving the striated patterns on their fracture surfaces.Measurement of the returned prowater guide wire suggested that the core and outer coil of the subject prowater guide wire were fractured at approximately 48mm from the tip, detaching the tip completely from the rest.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that a hard object such as a file had most likely contacted the shaft the prowater guide wire while the tip of the guide wire was caught in the lesion and its movement was restricted, detaching the distal segment.However, the object that could have been in contact with the prowater guide wire could not be identified from the investigation.It was concluded that this event was not attributed to product quality.Although there were reportedly no adverse patient effects, it was concluded that potentiality could not be completely ruled out that the missing fragment might be left in the patient as damage of the returned guide wire was too severe.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ do not use this guide wire in combination with catheters (atherectomy catheter, metallic dilator etc.) which metallic parts may contact surface of this guide wire.Otherwise, this guide wire may be damaged or break apart.[malfunction and adverse effects] ~ separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi prowater guide wire was used during a percutaneous coronary intervention (pci) to treat a moderately calcified and severely stenosed lesion in the segment from the left main trunk (lmt) to the left anterior descending artery (lad).The prowater guide wire was found stuck between the distal lmt and the proximal lad and damaged.A balloon catheter was used to fix the prowater guide wire in an unspecified guiding catheter, and the devices were removed.The procedure was completed with reestablished blood flow by stenting.It was informed that there were no adverse patient effects.
 
Additional Manufacturer Narrative
**udi related data quality updates only** as we received, an email time-stamped saturday, july 6, 2024, 2:09 am at our end from (b)(6), mdr data systems team.To inform us of the discrepancies between the device identification fields of the electronic equivalent of the fda form 3500a, that we had submitted compared to the information included for the corresponding fields in the guide.After comparing the information in the previous submitted mdr with that in the corresponding fields in the guide.We determined, to submit this supplemental report.The changes we intend to make are as follows: d3: manufacturer name, city, and state: from asahi intecc co., ltd.To asahi intecc co., ltd.D4: model #: from no entry to agh146300.Catalog #: from agh146300 to no entry.G1: contact office: from asahi intecc co., ltd.To asahi intecc co., ltd.H4: device manufacture date: from 04-2-2022 to no entry.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key18299109
Report Number3003775027-2023-00127
Device Sequence Number6984150
Product Code DQX
UDI-Device Identifier04547327056144
UDI-Public(01)04547327056144(17)250131(10)220128A331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberAGH146300
Device Catalogue NumberAGH146300
Device Lot Number220128A331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale